Colorado, 2025

Flash Flooding in Colorado, July 29 to 30, 2025

July 29 to 30, 2025 · NWS PUB · 2 events in 1 county or zone

Heavy rainfall led to minor flash flooding on the southside of Pueblo and just east of Pueblo Reservoir.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Heavy rainfall led to minor flash flooding on the southside of Pueblo and just east of Pueblo Reservoir.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 29, 2:51 PM MST, 10 minutes earlier. Its key messages:

  • A Flash Flood Watch remains in effect through 9 PM this evening for the Pikes Peak region, though area burn scars, urban centers, and other low lying and flood prone centers should also be alert for the potential for the potential for excessive rainfall through the rest of this evening.
  • The potential for torrential rainfall and Flash Flooding increases for tomorrow across the area.
  • Drier and hotter for the weekend into early next week.
Area forecast discussion, Jul 29, 2:51 PM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
351 PM MDT Tue Jul 29 2025

.KEY MESSAGES...

- A Flash Flood Watch remains in effect through 9 PM this
  evening for the Pikes Peak region, though area burn scars,
  urban centers, and other low lying and flood prone centers
  should also be alert for the potential for the potential for
  excessive rainfall through the rest of this evening.

- The potential for torrential rainfall and Flash Flooding increases
  for tomorrow across the area.

- Drier and hotter for the weekend into early next week.

&&

.UPDATE...
Issued at 341 PM MDT Tue Jul 29 2025

Quick update made to expand the Flash Flood watch to include
Pueblo county where radar trends suggest thunderstorm outflows
and an advancing cold front will help congeal thunderstorms into
a cluster which will push eastward with time. Very heavy
rainfall rates of 1 to 2 inches per hour will be possible under
the stronger cells with localized rainfall amounts of up to 4
inches of rainfall possible, perhaps a little more if storms
train over the same area. -KT

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 224 PM MDT Tue Jul 29 2025

Currently..

Showers and thunderstorms have formed all along our mountain ranges,
with scattered to numerous coverage over our eastern mountains and
Teller County. Steering flow is very weak, and storms are barely
moving in most areas. Cu is pushing north over our southern plains
with overcast mid and upper-level cloud cover over the high country.
Temperatures are in the 80s on the plains. Dewpoints are mostly in
the 50s on the plains, with 60 dewpoints to our north that are
expected to keep coming our way behind the cold front that is
currently backing in in across the region. Winds are already due
north across El Paso County.

Rest of Today and Tonight..

A Flash Flood Watch remains in effect through 9 PM for the Pikes
Peak region this afternoon and this evening. Showers have been
ongoing over Teller County, where portions of the county have
received around 0.3 inches or so of rain as of 1:30 PM. High res
model guidance continues to show numerous showers and thunderstorms
over the region, especially over the Pikes Peak region for the rest
of today and into this evening. Behind the front, dewpoints are
expected to keep climbing. To our north, dewpoints are in the 60s.
Forecast PWATs are above an inch. With weak steering flow, storms
are expected to continue to move very slowly if at all. For this
reason, Flash Flooding is expected to continue to be a concern
through around 9 PM this evening. Most models push convection east
of the I-25 corridor by 9 PM, and further east into Kansas by around
midnight or so at the latest. Temperatures behind the front remain
fairly mild thanks to extensive cloud cover, with much of the plains
remaining the 60s. Many of us will likely start out our Wednesday
with dewpoints in the 60s..

Tomorrow..

Our day two post frontal set up will be even more favorable for
excessive rainfall and flash flooding, especially with more
shortwave energy coming through tomorrow. Models bring our winds
around to easterly and southeasterly by late morning, helping to
develop deep, moisture rich upslope, especially along the I-25
corridor and westwards into the mountains/plains interface. Some
areas may end up being stable enough to avoid torrential rainfall,
depending on how cool and cloudy we end up staying throughout the
day, especially along the Palmer Divide. That said, much of the area
is likely to see very heavy rain and very slow moving, training
thunderstorm activity tomorrow. For now, have decided to hold off on
Watch issuance to assess which areas see highest rainfall totals
today and which areas high res guidance suggest highest
probabilities for throughout the day. PWATs look to range anywhere
from 1.0 - 1.4 inches, and storm motions look to be incredibly slow
once again, leading to another day of very high potential for
excessive rainfall and flash flooding. Chances for Flash Flood Watch
issuance remain high (80%), though the question of exact location
for issuance still remains a bit more uncertain at this time. WPC
has included all of our eastern mountains and eastern plains under a
slight risk, which could very well end up being much of the area
that goes into consideration for watch issuance. Other than the
widespread chances for showers and thunderstorms, and the likelihood
of torrential rain along with those storms, expect lots of cloud
cover, along with cooler than normal temperatures. Our plains look
to keep highs in the mid to upper 80s, with low 80s for our mountain
valleys.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 325 AM MDT Tue Jul 29 2025

Minor changes to the extended period, with a slight delay in
drier conditions over the weekend across southern Colorado.

Wednesday night through Friday...several upper level waves will
drift across southern Colorado from mid to late week, each
bringing rounds of thunderstorms with heavy rainfall ot the
area. PWAT values are forecast to remain in excess of an inch
through Friday, and southerly low level surface flow will keep
dewpoints in the upper 50s to lower 60s across the Plains. While
cooler, daytime heating will lead to modest instability each
afternoon across the region.

Thunderstorms with heavy rainfall will be ongoing Wednesday
evening across the Pikes Peak Region, south along the Eastern
Mountains and I-25 corridor. This activity will be spread
eastward across the Plains, with QPF amounts in excess of an
inch possible, especially along the Eastern Mountains into the
I-25 corridor. Rain rates and amounts will likely vary with
individual storms, but localized flash flooding in areas that
have seen heavy rainfall in recent days, urban areas and burn
scars will be most susceptible. On Thursday, expect another
round of heavy rain producing thunderstorms to develop initially
over the Mountains, then spreading east across the Plains
Thursday night. Flash flooding will continue to be a risk, given
multiple rounds of heavy rain. One last day of widespread
thunderstorms with heavy rainfall is forecast on Friday.
Coverage looks to be slightly less, but storms will still be
capable of producing heavy rainfall. During this period, pay
attention to forecast updates, and be prepared for flash
flooding.

Temperatures will be cooler during this period, with 70s and 80s
across the region.

Saturday through Tuesday...upper level ridging is forecast to
build across the Rockies over the weekend into early next week.
PWAT values are forecast to trend downward, helping to limit
shower and thunderstorm coverage along with precipitation
efficiency. One last upper wave will traverse the region on
Saturday, with showers and thunderstorms developing over the
Mountains, then spreading into the adjacent plains. By Sunday
and prevailing into early next week, drier air and lack of upper
level energy moving through the ridge will lead to dry
conditions for much of the region. Residual moisture over the
Mountains could lead to a few shower and thunderstorms, but
overall, conditions look much drier. Temperatures will also be
on the rise for the weekend into early next week. Highs will
reach back into the 90s across the Plains, and 80s for the San
Luis Valley.  Mozley

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1129 AM MDT Tue Jul 29 2025

For KCOS..A cold front is currently backing across the plains, which
is expected to keep northerly winds over KCOS through the rest of
today. Showers and thunderstorms are likely this afternoon, mainly
from around 20Z through 24Z. MVFR visibility with heavier
precipitation will be possible through this period as well. VFR
conditions are expected after around 03Z, with mid and upper-level
cloud decks sticking around through the period. Low clouds will be
possible north of the station overnight, but are not expected to
persist over KCOS given the north winds. This will need to be
closely monitored, especially if southeasterly wind develop early.

For KPUB and KALS..A slight (30%) chance for thunderstorms is
expected this afternoon, mainly between 21Z and 01Z. Gusty and
erratic thunderstorm outflow winds with gusts to 35kt will be
possible with storms today, even if storms do not manage to move
within the vicinity. VFR conditions are expected after 01Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 9 PM MDT this evening for COZ081-082-084>086.

&&

UPDATE...KT
SHORT TERM...EHR/MOZLEY
LONG TERM...MOZLEY
AVIATION...EHR
Hazardous weather outlook, Jul 29, 10:35 AM MST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1135 AM MDT Tue Jul 29 2025

COZ058>089-093>099-301745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1135 AM MDT Tue Jul 29 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorm can be expected
this afternoon and evening, with the best coverage over and near
the higher terrain. Slow movement of these storms, along with
increased available moisture, will lead to the potential for
heavy rainfall and localized flash flooding with all storms. Areas
with highest risk for Flash Flooding will include area burn scars,
the Chalk Cliffs, urban centers, and the entire Pikes Peak
region, where a Flash Flood Watch is in place through 9 PM this
evening. Other storm threats include gusty winds up to 45 mph and
small hail. One or two storms across northern portions of the
southeast plains could also produce strong winds up to 60 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms with heavy rainfall are forecast Wednesday through
Friday across southern Colorado. The main concerns for
thunderstorms will be lightning and heavy rainfall. Flash flooding
will be possible, especially in areas that have seen recent heavy
rainfall, urban areas and burn scars. Thursday could see the
highest potential for flash flooding, depending on how much and
where rain falls Tuesday and Wednesday.

Drier, hotter conditions move into the region over the weekend
into early next week. Mountain areas could see a few daily
afternoon and evening showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

EHR/88

In the hours before

Special weather statement, Jul 29, 2:20 PM MST, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
320 PM MDT Tue Jul 29 2025

COZ086-089-292145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
320 PM MDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CROWLEY AND
NORTHEASTERN PUEBLO COUNTIES THROUGH 345 PM MDT...

At 320 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Pueblo Depot, or 17 miles east of Pueblo Airport,
moving northeast at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3834 10418 3836 10424 3844 10423 3840 10404
TIME...MOT...LOC 2120Z 204DEG 5KT 3836 10420

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 29, 2:24 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
324 PM MDT Tue Jul 29 2025

COZ093-094-097>099-292215-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
324 PM MDT Tue Jul 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OTERO...WESTERN
PROWERS...NORTHWESTERN BACA...NORTHEASTERN LAS ANIMAS AND SOUTHERN
BENT COUNTIES THROUGH 415 PM MDT...

At 324 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Lamar to 12 miles west of
Two Buttes Reservoir to 16 miles south of Higbee. Movement was
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lamar, Granada, and Two Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3820 10244 3775 10322 3753 10380 3732 10373
      3761 10260 3800 10221
TIME...MOT...LOC 2124Z 224DEG 30KT 3804 10251 3768 10281 3754 10338

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 29, 2:28 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
328 PM MDT Tue Jul 29 2025

COZ087-088-292200-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
328 PM MDT Tue Jul 29 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL HUERFANO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 400 PM MDT...

At 328 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles northwest of Tyrone, or 30 miles north of
Trinidad, moving northwest at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central
Huerfano and north central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3751 10419 3753 10455 3776 10468 3782 10464
      3780 10436
TIME...MOT...LOC 2128Z 146DEG 15KT 3761 10444

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Jul 29, 2:40 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
340 PM MDT Tue Jul 29 2025

COZ086-292215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
340 PM MDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUEBLO COUNTY
THROUGH 415 PM MDT...

At 340 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo Reservoir, or near Pueblo, moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Western Pueblo, Pueblo Reservoir, and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3821 10466 3820 10477 3833 10487 3835 10463
TIME...MOT...LOC 2140Z 171DEG 6KT 3828 10473

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Jul 29, 2:48 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Tue Jul 29 2025

COZ084-085-292215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
348 PM MDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 415 PM MDT...

At 348 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rush, or 37 miles southwest of Limon, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3895 10405 3874 10406 3881 10419 3896 10410
TIME...MOT...LOC 2148Z 285DEG 16KT 3883 10411

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Jul 29, 2:51 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
351 PM MDT Tue Jul 29 2025

COZ085-086-292230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
351 PM MDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES THROUGH 430 PM MDT...

At 351 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Truckton, or 27 miles northeast of Pueblo Airport,
moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern El
Paso and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3857 10429 3867 10429 3873 10406 3851 10408
TIME...MOT...LOC 2151Z 270DEG 9KT 3861 10421

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe

The radar

The Pueblo radar (KPUX), 46 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Pueblo

When
July 29, 3:01 PM MST to 5:00 PM MST
Where
Pueblo County, 3.5 mi S of Pueblo to 9.88 mi NW of (Pub)pueblo Muni Arp
Cause
Heavy Rain
Reported by
Public
Coordinates
38.210, -104.600

Roadway flooding, road closures, vehicles stranded.

Flash Flood, Pueblo

When
July 29, 10:16 PM MST to July 30, 12:00 AM MST
Where
Pueblo County, 3.5 mi S of Pueblo to 9.88 mi NW of (Pub)pueblo Muni Arp
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.210, -104.600

Report from EM stated that the water on Red Creek has flooded, washing out the road and taking out a bridge.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274568, 1274570.